MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AUTOTOME RX 49; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION AUTOTOME RX 49; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00545150
Medical Device Problem Codes Break (1069); Failure to Fold (1255); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an autotome rx 49 was used during an endoscopic retrograde cholangiopancreatography (ercp) and lithotripsy procedure performed on (b)(6) 2021.During the procedure, the device did not bow.The procedure was completed another of the same device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.This event has been deemed a reportable event based on the investigation results: the cutting wire was broken.
 
Additional Manufacturer Narrative
(b)(4).The returned autotome rx 49 was analyzed, and a visual evaluation noted that the cutting wire was broken from the proximal pierced hole, kinked, and blackened.This was consistent with the findings when the device was observed under magnification.No other problems with the device were noted.The product analysis revealed that the cutting wire was broken, kinked, and blackened.The reported failure of failure to bow was confirmed since the cutting wire broke, and this condition inhibits the correct performance of the device and the capability of the device to perform a proper bow.These conditions could have been generated if there was contact between the device and the scope during energization or if the device exceeded the maximum of voltage during procedure.Also, energizing the device prior to performing sphincterotomy can compromise the cutting wire's integrity, which can cause a premature cutting wire fatigue, causing it to break.Additionally, kinking/bending the cutting wire can lead to a break.It is most likely that procedural or anatomical factors encountered during the use of the device could have affected the device performance and its integrity.Based on all gathered information, the most probable root cause of this complaint is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.

Brand Name
AUTOTOME RX 49
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13424068
Report Number3005099803-2022-00291
Device Sequence Number5379556
Product Code KNS
UDI-Device Identifier08714729415138
UDI-Public08714729415138
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K013153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/19/2023
Device Model NumberM00545150
Device Catalogue Number4515
Device Lot Number0026211802
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/11/2022
Initial Report FDA Received Date02/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexMale
Patient Weight65 KG